MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number M00509071
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit push method was used during an esophagogastroduodenoscopy with percutaneous endoscopic gastrostomy placement procedure on (b)(6) 2022.During the procedure, the peg tube detached at the transition zone between the hard and soft plastic in the gastric wall and stoma incision.The procedure was not completed, and patient was sent for exploratory laparotomy surgery.It was reported that patient was admitted to hospital beyond the standard of care and was expected to fully recover.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): device problem code a0501 captures the reportable event of peg tube detached.Block h6 (impact codes): impact code f19 captures the reportable event of surgical intervention.Impact code f08 captures the reportable event of prolonged hospitalization.Block h10: an endovive standard peg push tube was returned.Product analysis found the peg tube separated from the dilator at the barbed connector joint.Visual assessment was performed on the joint where the peg tube meets the rigid tubing.It was noted that striations were visible on the rigid tubing indicating that it was likely subjected to a stretching force, resulting in the separation of the rigid tubing from the peg tube.The reported complaint was confirmed.Based on the condition of the returned device, engineers determined that the problem observed is likely operational factors, such as user technique/handling, patient anatomy, and the size of the incision site that the tube was being pulled through contributed to the reported complaint.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13359849
Report Number3005099803-2022-00235
Device Sequence Number4646454
Product Code PIF
UDI-Device Identifier08714729880530
UDI-Public08714729880530
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberM00509071
Device Catalogue Number57706
Device Lot Number0027754776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown